Is it okay to have 2-3 glasses of wine one night per week while taking methotrexate?
There are no side effects listed here on drugs.com that reveal methotrexate will cause weight gain.
You should NOT drink while taking methotrexate.
As far as taking alcohol (ethanol) and methotrexate, I found the following here on drugs.com:
Talk to your doctor before using methotrexate together with ethanol. Methotrexate may cause liver problems, and taking it with other medications that can also affect the liver such as ethanol may increase that risk. You should avoid or limit the use of alcohol while being treated with these medications. Call your doctor immediately if you have fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, abdominal pain, dark colored urine, light colored stools, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Since you enjoy several glasses of wine once a week, call your doctor and ask him to be sure since we don't know your dose of methotrexate or what it is being treated for - cancer of the breast, skin, head and neck, or lung, severe psoriasis, or rheumatoid arthritis.
All the best to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Sep 2010 • 4 answers
Updated 4 Sep 2013 • 1 answer
Updated 20 Nov 2018 • 22 answers
Updated 28 Nov 2017 • 1 answer
Updated 28 May 2018 • 1 answer